Hello, Beachygirl, and welcome to the forum. I am so sorry your mother is so ill. She certainly has had a lot to deal with. The diabetes makes the liver disease even more difficult to handle.
So many people who come here want to know how long they or their loved ones have left. That is something that is impossible to predict, as each person is an individual. Liver disease is different in everyone. Some people just give up, which I think affects their ability to cope and hang in there. Your mother seems to want to live a little longer, which is a positive thing.
The best thing you can do is read our educational threads on ESLD and Death and Dying, as well as posts of others. That will give you a better idea of what to expect.
Post Edited (BEACHYGIRL) : 3/9/2009 7:44:39 PM (GMT-6)
Post Edited (BEACHYGIRL) : 3/9/2009 7:44:53 PM (GMT-6)
Beachygirl, Home Health will be very helpful. Also, when the doctor thinks your mom has 6 mos. or less left, Hospice can be called in for even more help.
I'm glad that you were able to talk to the doctor. Physicians are so busy and have such large patient loads these days that they sometimes don't have a chance to go over patient records and reports, so it's good that you brought him up to date.
Feel free to continue to post and let us know how things are going.
Hello Beachygirl, I just wanted add my welcome to HealingWell. I am so sorry that your family has to go through this.
Hospice is a wonderful organization. Between this forum and Hospice I was able to get through a very difficult period of my life in one piece. I honestly don't think that I could have managed it without either one of them.
Thoughts and prayers...........
Hi Beachygirl, Is one side of her weaker than the other?...Is her smile or frown lop sided?...Strokes usually affect one side only.
My husband started having focal seizures first in June of 2006 after a chemoembulazation and then he had a minor stroke in November of 2006. They put him Keppra to keep the seizures under control. He had numerous blood transfusions during the last 16 months of his life. Not only did he have Hep C (undetectable though), he had cirrhosis and liver cancer also. He passed near the end of April 2007.
Hang in there........thoughts and prayers......
Don’t be too hard on her son (your brother). Many people don’t care for conventional wisdom. They would prefer to live freely—especially if the consequences are not their own. Don’t concern yourself with that which you cannot control. You will just stress yourself out.
If your Mom gets too much salt on occasion, it probably won’t make too much of a difference. However, if she gets used to a low-salt diet, she won’t be able to eat salty foods. The salt will overpower her taste-buds and she will not care for it. She probably ate the fish to please her son.
The most important recommendations for someone with NASH are to:
Your Mom is right with God. If she doesn’t want to cooperate, it’s out of your hands. Many people defy medical logic and survive on the simple “will to live”. I’ve witnessed this myself. Given the condition of my husband’s liver at the time he was transplanted, I have no other explanation other than his will to survive. I pushed him constantly, but knew him well enough to know the difference between will and encephalopathy.
Be careful not to push your Mom away. Try to make her understand where you are coming from. Love her as she is and don’t hold her back from living! But try to keep her in a healthy range.
Beachygirl, yes, the itching could be a reaction to the medication in the patch. Were you told to put it in a different spot each time it's changed? Otherwise, it can irritate the site it's on.
When Hospice comes again, ask them about a gel or air cushion for your mom's wheelchair. It will give her a lot of relief.